Alert archive / California / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Hanford, CA
NWS Hanford, CA issued this winter storm watch at Jan 26, 2021, 4:06 AM PST. It took effect at Jan 26, 2021, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2021, 4:06 AM PST (12:06 UTC)
- In effect from
- Jan 26, 2021, 10:00 PM PST
- Expired
- Jan 26, 2021, 4:23 PM PST
- In force
- Issued by
- NWS Hanford, CA
The text
As transmitted.
609 WWUS46 KHNX 261206 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 406 AM PST Tue Jan 26 2021 CAZ190>194-262015- /O.NEW.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/ Central Sierra Foothills-Southern Sierra Foothills-Central Sierra- North Kings River-Sequoia Kings- Including the cities of Coarsegold, Oakhurst, Squaw Valley, Auberry, North Fork, Mariposa, Springville, Three Rivers, Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 406 AM PST Tue Jan 26 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...Total snow accumulation of 6 to 10 feet expected above 4,000 feet. Total snow accumulation of 5 to 10 inches expected from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph. * WHERE...Central Sierra Foothills, Southern Sierra Foothills, Central Sierra, North Kings River and Sequoia Kings Counties. * WHEN...From 10 PM this evening to 4 AM PST Friday. * IMPACTS...The hazardous conditions could impact travel across mountainous areas. Strong winds could cause tree damage. * ADDITIONAL DETAILS...If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CAZ195>197-262015- /O.NEW.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/ /O.CON.KHNX.WS.W.0001.000000T0000Z-210126T1300Z/ Lake Isabella-Tehachapi Area-Fort Tejon- Including the cities of Lake Isabella, Tehachapi, and Grapevine 406 AM PST Tue Jan 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Winter Storm Warning, Additional accumulation of 2 to 4 inches expected before day-break. Winds gusting as high as 40 mph. For the Winter Storm Watch, New snow accumulation of 8 to 14 inches possible above 4,500 feet. New snow accumulation of 2 to 4 inches possible from 2,500 feet to 4,500 feet. Winds could gust as high as 70 mph. * WHERE...Lake Isabella, Tehachapi Area and Fort Tejon Counties. * WHEN...For the Winter Storm Warning, until 5 AM PST early this morning. For the Winter Storm Watch, from this evening through late Thursday night. * IMPACTS...The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Molina
4 follow-up statements
106 WWUS46 KHNX 261251 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 451 AM PST Tue Jan 26 2021 CAZ195>197-262100- /O.EXP.KHNX.WS.W.0001.000000T0000Z-210126T1300Z/ /O.CON.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon- Including the cities of Lake Isabella, Tehachapi, and Grapevine 451 AM PST Tue Jan 26 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... ...WINTER STORM WARNING WILL EXPIRE AT 5 AM PST EARLY THIS MORNING... * WHAT...For the Winter Storm Watch, New snow accumulation of 8 to 14 inches possible above 4,500 feet. New snow accumulation of 2 to 4 inches possible from 2,500 feet to 4,500 feet. Winds could gust as high as 70 mph. * WHERE...Lake Isabella, Tehachapi Area and Fort Tejon Counties. * WHEN...For the Winter Storm Warning, until 5 AM PST early this morning. For the Winter Storm Watch, from this evening through late Thursday night. * IMPACTS...The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CAZ190>194-262100- /O.CON.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/ Central Sierra Foothills-Southern Sierra Foothills-Central Sierra- North Kings River-Sequoia Kings- Including the cities of Coarsegold, Oakhurst, Squaw Valley, Auberry, North Fork, Mariposa, Springville, Three Rivers, Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 451 AM PST Tue Jan 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...Total snow accumulation of 6 to 10 feet expected above 4,000 feet. Total snow accumulation of 5 to 10 inches expected from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph. * WHERE...Central Sierra Foothills, Southern Sierra Foothills, Central Sierra, North Kings River and Sequoia Kings Counties. * WHEN...From 10 PM this evening to 4 AM PST Friday. * IMPACTS...The hazardous conditions could impact travel across mountainous areas. Strong winds could cause tree damage. * ADDITIONAL DETAILS...If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
556 WWUS46 KHNX 261650 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 850 AM PST Tue Jan 26 2021 CAZ190>194-270100- /O.CON.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/ Central Sierra Foothills-Southern Sierra Foothills-Central Sierra- North Kings River-Sequoia Kings- Including the cities of Coarsegold, Oakhurst, Squaw Valley, Auberry, North Fork, Mariposa, Springville, Three Rivers, Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 850 AM PST Tue Jan 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...Total snow accumulation of 6 to 10 feet expected above 4,000 feet. Total snow accumulation of 5 to 10 inches expected from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph. * WHERE...Central Sierra Foothills, Southern Sierra Foothills, Central Sierra, North Kings River and Sequoia Kings Counties. * WHEN...From 10 PM this evening to 4 AM PST Friday. * IMPACTS...The hazardous conditions could impact travel across mountainous areas. Strong winds could cause tree damage. * ADDITIONAL DETAILS...If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Andersen CAZ195>197-270100- /O.CON.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon- Including the cities of Lake Isabella, Tehachapi, and Grapevine 850 AM PST Tue Jan 26 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Winter Storm Watch, New snow accumulation of 8 to 14 inches possible above 4,500 feet. New snow accumulation of 2 to 4 inches possible from 2,500 feet to 4,500 feet. Winds could gust as high as 70 mph. * WHERE...Lake Isabella, Tehachapi Area and Fort Tejon Counties. * WHEN...For the Winter Storm Warning, until 5 AM PST early this morning. For the Winter Storm Watch, from this evening through late Thursday night. * IMPACTS...The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Andersen
998 WWUS46 KHNX 261838 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 1038 AM PST Tue Jan 26 2021 CAZ190>194-270245- /O.CON.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/ Central Sierra Foothills-Southern Sierra Foothills-Central Sierra- North Kings River-Sequoia Kings- Including the cities of Coarsegold, Oakhurst, Squaw Valley, Auberry, North Fork, Mariposa, Springville, Three Rivers, Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 1038 AM PST Tue Jan 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...Total snow accumulation of 6 to 10 feet expected above 4,000 feet. Total snow accumulation of 5 to 10 inches expected from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph. * WHERE...Central Sierra Foothills, Southern Sierra Foothills, Central Sierra, North Kings River and Sequoia Kings Counties. * WHEN...From 10 PM this evening to 4 AM PST Friday. * IMPACTS...The hazardous conditions will impact travel across mountainous areas. Strong winds may cause power poles, trees, and limbs to blow down. Visibilities may be reduced in heavy snowfall and blowing snow. Whiteout conditions are possible at times. * ADDITIONAL DETAILS...If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Andersen CAZ195>197-270245- /O.CON.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon- Including the cities of Lake Isabella, Tehachapi, and Grapevine 1038 AM PST Tue Jan 26 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Winter Storm Watch, New snow accumulation of 8 to 14 inches possible above 4,500 feet. New snow accumulation of 2 to 4 inches possible from 2,500 feet to 4,500 feet. Winds could gust as high as 70 mph. * WHERE...Lake Isabella, Tehachapi Area and Fort Tejon Counties. * WHEN...For the Winter Storm Warning, until 5 AM PST early this morning. For the Winter Storm Watch, from this evening through late Thursday night. * IMPACTS...The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Andersen
602 WWUS46 KHNX 270023 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 423 PM PST Tue Jan 26 2021 CAZ195>197-270900- /O.UPG.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/ /O.EXA.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon- Including the cities of Lake Isabella, Tehachapi, and Grapevine 423 PM PST Tue Jan 26 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...New snow accumulation of 8 to 14 inches possible above 4,500 feet. New snow accumulation of 2 to 4 inches possible from 2,500 feet to 4,500 feet. Winds could gust as high as 70 mph. * WHERE...Lake Isabella, Tehachapi Area and Fort Tejon areas. * WHEN...From 10 PM this evening to 4 AM PST Friday. * IMPACTS...The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CAZ190>194-270900- /O.CON.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/ Central Sierra Foothills-Southern Sierra Foothills-Central Sierra- North Kings River-Sequoia Kings- Including the cities of Coarsegold, Oakhurst, Squaw Valley, Auberry, North Fork, Mariposa, Springville, Three Rivers, Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, Camp Nelson, Giant Forest, Lodgepole, Grant Grove, and Johnsondale 423 PM PST Tue Jan 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...Total snow accumulation of 6 to 10 feet expected above 4,000 feet. Total snow accumulation of 5 to 10 inches expected from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph. * WHERE...Central Sierra Foothills, Southern Sierra Foothills, Central Sierra, North Kings River and Sequoia Kings Counties. * WHEN...From 10 PM this evening to 4 AM PST Friday. * IMPACTS...The hazardous conditions will impact travel across mountainous areas. Strong winds may cause power poles, trees, and limbs to blow down. Visibilities may be reduced in heavy snowfall and blowing snow. Whiteout conditions are possible at times. * ADDITIONAL DETAILS...If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CMc
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 26, 3:52 AM PST, 14 minutes earlier.
Area forecast discussion, Jan 26, 3:52 AM PST, 14 minutes before
Area Forecast Discussion National Weather Service Hanford CA 352 AM PST Tue Jan 26 2021 .SYNOPSIS... As one storm exits the region this morning, the next very wet storm will arrive later today from the north and overspread the area overnight. Very heavy lower elevation rain along with copius amounts of heavy snow to the Sierra above 5000 feet will be observed during the storms passage. The storm will persist into Friday when precipitation becomes lighter. Very strong winds will buffet parts of the San Joaquin Valley on Tonight ahead of the storm. && .DISCUSSION... A myriad of weather phenomena occurring across the Central California Interior as another in a series of storms is poised to enter the region. Currently, as the storm that produced low snow levels that impacted the mountains passes of Interstate-5 and Highway-58 is moving through the Four Corners region as weak ridging shifts through the district ahead of the next storm. The ridging will help push the lingering showers out, diminish the mountain winds and allow for a very cold start to this Tuesday. While freezing temperatures are already being observed across the San Joaquin Valley, minimum temperatures will bottom-out in the mid 20s before warming up after sunrise. Satellite water-vapor along with upper-air analysis is showing the next storm off the Pacific Northwest Coast and expected to reach Central California later today. By early this morning, short range model confidence remains high in their progs of the diminishing unsettled conditions as valley temperatures drop below the freezing mark. A hard freeze warning is currently in place for the San Joaquin Valley through day-break this morning. While some uncertainty still exist on the exact magnitude of the freeze, overnight minimum temperatures are still on track to reach down to 26 degrees-F. A hard freeze occurs when temperatures fall below 27 degrees. Looking beyond this morning, deterministic and probabilistic models both continue to resolve a possible atmospheric-river (AR) event occurring near the mid-week period. While some uncertainty still exist as to how strong the AR event could become, many of the ensemble members do point in the direction of an AR occurring. Therefore, now that the current storm continues to exit the region, the attention will focus on the significant precipitation producing storm headed toward Central California. Currently, uncertainty exist in both the magnitude and timing of the event that will more then likely enter the district from later today to early Wednesday. Statements are posted for this next storm in the form of Winter Storm warning and watches (along with wind products) as the storm approaches the region in the next 24 to 48 hours. Due to the persist trend of models showing an AR reaching all the way to Central California, it is becoming clear how this storm will impact the area (especially the mountains) before the start of the weekend. As we reach the weekend, new snow will be measured in feet across some of the higher elevations of the Sierra Nevada. Due to the moisture content of the plume directed toward the area, precipitation efficiency will be very high over orographically enhanced locations. In addition, due to the next storm taking longer to dig before shifting east, unsettled conditions could persist for several days and allowing for considerable precipitation over a majority of the area. Flooding and other hydrologic concerns could arise from the accumulation of water is such a short amount of time. Will monitor the hydrologic situation over Central California as low snow levels will rise as subtropical moisture (Hawaiian origin) will push into the area before Saturday. && .AVIATION... Widespread MVFR and areas IFR in mountain obscured clouds and precipitation through 18Z Tuesday. Westerly winds will continue through 22Z with local gusts reaching 35 knots over the mountains and into the desert. && .AIR QUALITY ISSUES... On Tuesday January 26 2021...Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno, Kern and Madera Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 4 AM PST early this morning for CAZ198- 199. Winter Storm Warning until 5 AM PST early this morning for CAZ195>197. Winter Storm Watch from this evening through late Thursday night for CAZ195>197. Winter Storm Warning from 10 PM this evening to 4 AM PST Friday for CAZ190>194. High Wind Warning from midnight tonight to noon PST Wednesday for CAZ179>181. Hard Freeze Warning until 8 AM PST this morning for CAZ180>187. && public...Molina aviation....JEB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:11 PM PST | Hard Freeze Warning | HNX | 16 hr | |
| Jan 26, 4:06 AM PST | Winter Storm Warning | HNX | 3 days |
Nearby
Winter Storm Watches in California, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.